Hail, Crawford
- When
- September 22, 2:10 PM CST
- Where
- Crawford County, 5 mi NNW of Chester
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.750, -94.217
4 hail, 3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 22, 1:57 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 257 PM CDT FRI SEP 22 2006 .DISCUSSION... THE STAGE HAS BEEN SET FOR ANOTHER EVENTFUL NIGHT ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A COMPLEX STORM SYSTEM AFFECTS THE AREA. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A DRY LINE THAT EXTENDS FROM NEAR MIAMI TO NEAR ARDMORE. THE AIRMASS IN ADVANCE OF THE DRY LINE IS BECOMING INCREASINGLY UNSTABLE AS LOW LEVEL MOISTURE STREAMS INTO THE REGION FROM THE SOUTH. SURFACE BASED CAPE VALUES IN ADVANCE OF THE DRY LINE ARE CURRENTLY RUNNING IN THE 3000 J/KG RANGE AND SHOULD ONLY INCREASE AS WE MOVE INTO THE EVENING. SHEAR VALUES WHILE IMPRESSIVE DO NOT RIVAL THOSE OF YESTERDAY. 1KM STORM RELATIVE HELICITY VALUES ARE RUNNING 150 TO 300 M2/S2 RANGE...CERTAINLY ADEQUATE TO SUPPORT SUPERCELLS. WOULD SUSPECT THAT THE BEST CHANCES FOR TORNADIC DEVELOPMENT WOULD BE ALONG AND SOUTH OF INTERSTATE 40 WHERE THE BEST COMBINATION OF INSTABILITY AND SHEAR EXISTS. HOWEVER...ANY STORM THAT DEVELOPS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME TORNADIC. THE SITUATION WILL REMAIN RATHER INTERESTING DURING THE OVERNIGHT HOURS AS THE DRY LINE RETREATS TO THE WEST OF THE AREA AND A COLD FRONT CURRENTLY NEAR A KFSD-KDDC-KLHX LINE MOVES INTO THE REGION. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BECOME AREA-WIDE AT THIS TIME WITH THE RISK FOR SEVERE WEATHER CONTINUING. THE MAIN CONCERNS AT THIS POINT WILL BE STRONG THUNDERSTORMS WINDS...HAIL AND POSSIBLY A TORNADO AS THE 1KM STORM RELATIVE HELICITY REMAINS FAVORABLE ESPECIALLY NEAR THE SURFACE LOW THAT WILL ACROSS NORTHEAST OKLAHOMA OVERNIGHT. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SATURDAY NIGHT AS THE COLD FRONT EXITS THE REGION. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY AND INTO EARLY NEXT WEEK BRINGING PLEASANT WEATHER TO THE AREA. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MID-WEEK AS THE NEXT COLD FRONT MOVES THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 78 51 73 / 60 40 10 10 FSM 73 81 55 73 / 70 60 30 10 MLC 71 80 53 75 / 70 40 10 10 BVO 60 77 50 72 / 60 30 10 10 FYV 69 76 50 66 / 70 60 30 10 BYV 69 75 52 66 / 70 70 30 10 MKO 70 78 53 72 / 60 50 10 10 MIO 65 75 52 71 / 70 50 30 10 F10 68 77 52 73 / 70 40 10 10 HHW 73 82 58 77 / 60 50 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT FRI SEP 22 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT FRI SEP 22 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=51. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... EARLY THIS AFTERNOON A DRYLINE WAS LOCATED FROM NOWATA TO OKEMAH TO ARDMORE. THE DRYLINE WILL MOVE EAST THIS AFTERNOON TO NEAR A MIAMI TO MCALESTER LINE BEFORE STALLING AND THEN RETREATING BACK TO THE WEST THIS EVENING. DEW POINTS WILL REMAIN BETWEEN 65 AND 70 DEGREES AHEAD OF THE DRY LINE THIS AFTERNOON. STRONG INSTABILITY COMBINED WITH STRONG SHEAR WILL SET THE STAGE FOR A SEVERE WEATHER EVENT TO THE EAST OF THE DRY LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE LIKELY WITH THE POTENTIAL FOR STRONG LONG LIVED TORNADOES FROM MID AFTERNOON INTO THE EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE DRYLINE RETREATS WEST THIS EVENING AND A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST OVERNIGHT...THE SEVERE WEATHER THREAT WILL EXPAND BACK TO THE NORTHWEST. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS ALONG THE COLD FRONT ALONG WITH A SMALL TORNADO THREAT. IN ADDITION TO THE STORM RISK...FIRE WEATHER WILL AGAIN BE A CONCERN TODAY. LOW RELATIVE HUMIDITIES BEHIND THE DRY LINE AND BREEZY SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY VEGETATION WILL INCREASE THE RISK OF FIRES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL MOVE ACROSS THE REST OF THE AREA SATURDAY MORNING WITH THUNDERSTORMS ENDING FROM NORTH TO SOUTH. A FEW STORMS MAY STILL BE SEVERE AHEAD OF THE FRONT SATURDAY MORNING. BREEZY NORTHWEST WINDS AND LOWER RELATIVE HUMIDITES BEHIND THE FRONT WILL INCREASE THE FIRE DANGER AGAIN SATURDAY AFTERNOON IN AREAS WHERE RAINFALL REMAINS LIMITED THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY BRINGING DRY AND MILD WEATHER TO THE AREA INTO THE MIDDLE OF NEXT WEEK. A SMALL CHANCE OF THUNDERSTORMS WILL EXIST WEDNESDAY AND THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION WILL REMAIN POSSIBLE INTO SATURDAY MORNING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL WELCH 36.87N 95.10W
09/21/2006 E0.88 INCH CRAIG OK BROADCAST MEDIA
&&
JBMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT FRI SEP 22 2006
ARZ020-221800-
FRANKLIN AR-
1223 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 1223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF DENNING...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALIX...
DENNING...ALTUS AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT FRI SEP 22 2006
ARZ011-221800-
MADISON AR-
1227 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 1227 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF ARBAUGH...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ARBAUGH...RED STAR...
WEATHERS AND BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT FRI SEP 22 2006
OKZ072-221945-
SEQUOYAH OK-
213 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 213 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF MC KEY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...VIAN...
BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI SEP 22 2006
ARZ010-019-222000-
CRAWFORD AR-WASHINGTON AR-
226 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON AND FAR NORTHWEST CRAWFORD
AT 226 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF ODELL...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ODELL...WINSLOW...BLACKBURN
AND STRICKLER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT FRI SEP 22 2006
ARZ019-OKZ069-072-222000-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
236 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHWEST CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEAST ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEAST SEQUOYAH
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF NATURAL DAM...MOVING NORTHEAST AT 60 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NATURAL DAM
AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 53 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
4 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour damaged the roof of a house and blew down a tree.
Thunderstorm winds estimated at 70 miles an hour blew down power lines and trees.
Thunderstorm winds estimated at 70 mph blew down a few trees.
Lightning struck a fishing boat killing one of the occupants and injuring the other.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Washington | 2006-09-22 | 51 | Female | Boat | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533381, 5533382, 5533383, 5533384, 5533385, 5533386, 5533387, 5533380.